MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SLIP TIP STERILE SYRINGE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SLIP TIP STERILE SYRINGE; PISTON SYRINGE
Catalog Number 302833
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one (1) photo was provided by the customer for investigation.The photo shows a syringe which has part of one (1) flange broken off.A device history record (dhr) review was performed on the batch associated with this investigation.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: a complaint history check was performed and this is the 1st related complaint reported with the defect/condition of barrel / flange damaged for lot #8107603, item #302833.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr review revealed a comment that stated that a keyway on the ionizer dial had become worn which caused excessive movement of the dials which led to barrels jamming in the dials on the ionizer station.This issue could have caused occasional damage to the barrels which was not detected during the in process inspections.Rationale: bd acknowledges that the photo provided by the customer shows a syringe which has a broken flange; however, as the two (2) occurrences reported by the customer would not exceed the acceptable quality limit (aql) of ¿improperly molded components ¿ defects affecting function = (b)(4) aql¿ for the batch no corrective or preventative actions are proposed in the scope of this complaint.
 
Event or Problem Description
It was reported that bd¿ slip tip sterile syringe flange was damaged.This occurred on 2 occasions.The following information was provided by the initial reporter: after opening the unit package, it was found that flange damaged.

Brand Name
BD SLIP TIP STERILE SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8624154
Report Number1911916-2019-00497
Device Sequence Number1941780
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number302833
Device Lot Number8107603
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;